Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 51, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at May 5, 2021, 2:30 AM PDT. It took effect at May 6, 2021, 5:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2021, 2:30 AM PDT (09:30 UTC)
- In effect from
- May 6, 2021, 5:00 AM PDT
- Expired
- May 6, 2021, 2:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
567 WHUS76 KMFR 050930 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 AM PDT Wed May 5 2021 PZZ370-052230- /O.CAN.KMFR.SC.Y.0050.000000T0000Z-210505T1200Z/ /O.NEW.KMFR.SC.Y.0051.210506T1200Z-210506T2100Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 230 AM PDT Wed May 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY... * WHAT...South winds 15 to 25 kt and steep wind-driven seas 5 to 7 feet expected. * WHERE...All areas. * WHEN...From 5 AM to 2 PM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-051030- /O.CAN.KMFR.SC.Y.0050.000000T0000Z-210505T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 230 AM PDT Wed May 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ356-376-051800- /O.CON.KMFR.SC.Y.0050.000000T0000Z-210505T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 AM PDT Wed May 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...North winds 15 to 25 kt and steep wind-driven seas 6 to 8 feet will diminish later this morning. * WHERE...Mostly beyond 5 nm offshore. * WHEN...Until 11 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
449 WHUS76 KMFR 052026 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 126 PM PDT Wed May 5 2021 PZZ370-061100- /O.CON.KMFR.SC.Y.0051.210506T1200Z-210506T2100Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 126 PM PDT Wed May 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY... * WHAT...South winds 15 to 25 kt and steep wind-driven seas 5 to 7 feet expected. * WHERE...All areas. * WHEN...From 5 AM to 2 PM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
731 WHUS76 KMFR 060935 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 235 AM PDT Thu May 6 2021 PZZ350-356-376-062100- /O.EXA.KMFR.SC.Y.0051.210506T1200Z-210506T2100Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 235 AM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt and steep wind-driven seas 5 to 7 feet expected. * WHERE...Beyond 8 NM of the coast from Florence to Port Orford, but closer in around Cape Blanco. * WHEN...From 5 AM to 2 PM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ370-062100- /O.CON.KMFR.SC.Y.0051.210506T1200Z-210506T2100Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 235 AM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt and steep wind-driven seas 5 to 7 feet expected. * WHERE...All areas. * WHEN...From 5 AM to 2 PM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at May 5, 2:21 AM PDT, 9 minutes earlier.
Area forecast discussion, May 5, 2:21 AM PDT, 9 minutes before
Area Forecast Discussion
National Weather Service Medford OR
221 AM PDT Wed May 5 2021
.DISCUSSION...An upper level ridge will strengthen over the area
today, and the thermal trough along the coast will push inland.
This will produce a quick and significant warm up for inland
areas, with temperatures 10 to 15 degrees above normal. High
temperatures are expected to reach the mid 80s to around 90
across inland valleys west of the Cascades, and in the upper 70s
to mid 80s east of the Cascades. Should Medford reach 90 degrees
today, it will be the first high of 90 or above since October 2nd
of last year. Along with these very warm temperatures, breezy to
gusty winds and dry humidities are expected this afternoon,
especially for areas east of the Cascades and within the Shasta
Valley, where fire weather concerns will be elevated.
On Thursday, a weak front will move into the coast and then push
gradually inland, marking a rapid shift to cooler tempertures for
the weekend. The best chances for light rain will be along the
coast, in the Umpqua Basin, and over the Southern Oregon Cascades,
but rainfall amounts are expected to be light. Despite
precipitation and higher humidities along and west of the
Cascades Thursday, areas east of the Cascades will see gusty
south to southwest winds and dry humidities, with critical fire
weather conditions likely for some locations, and the possibility
for Wind Advisories. For additional details on the fire weather
conditions today and Thursday, please see the Fire Weather
discussion below.
The upper level trough will swing by overhead Friday, continuing
the cooling trend and producing some more showers along and west
of the Casacades, particualrly in Coos and Douglas counties. This
is likely to be the coolest day for inland areas this week with
highs around 5 to 10 degrees below normal. Daytime high
temperatures are forecast in the lower to mid 60s for most valleys
west of the Cascades and in the mid 50s to near 60 for valleys
east of the Cascades.
Northwest flow is expected to continue behind the trough as it
digs in over the Rocky Moutnains. A couple of weak disturbances
will move through Saturday and Sunday, but neither are expected to
bring any precipitation as the bulk of energy and moisture will
remain to our north. Temperatures this weekend will be near
normal for this time of the year Saturday with slight warming on
Sunday. It will be cool to cold at night, with frost conditions
possible for the inland valleys of the West Side Saturday
morning.
Upper ridging will build just west of the area Monday into Tuesday.
At the same time a thermal trough will set up along the coast with
increasing offshore flow. Expect a warming tand drying trend next
week, with mild temperatures possible for the south coast near
Brookings due to a developing Chetco Effect.
&&
.AVIATION...For the 05/06Z TAF Cycle...Over the coastal waters and
along the coast...Currently conditions are VFR. Areas of MVFR/IFR
cigs/vsbys in low clouds with some higher terrain obscured will
increase in coverage over the marine waters. Confidence is
decreasing that the marine stratus will push onshore, with a 10-30%
chance of occurrence around North Bend. Marine stratus moving
onshore is more favored from Cape Blanco south. Lower conditions
that do form will then persist into Wednesday morning. Over the
remainder of the area...VFR conditions will prevail into Wednesday
morning.
&&
.MARINE...Updated 200 AM PDT Wednesday 05 May 2021...Winds will
diminish and seas will subside Wednesday as a thermal trough near
the coast moves inland. A weak front will move onshore Thursday,
and this will bring small craft winds and seas to areas north of
Cape Blanco beyond 10 nm offshore during the day Thursday. Winds
and seas will decrease behind the front Thursday night into
Friday. Another thermal trough will develop near the coast Friday
afternoon and persist into next week, bringing gusty north winds
and choppy seas to the area, especially south of Cape Blanco.
&&
.FIRE WEATHER...Updated 200 AM PDT Wed 05 May 2021...The thermal
could be rather breezy over the ridgelines of the Cascades and
coastal ranges this morning, but should weaken as they shift to the
southeast later this morning into this afternoon. This will,
however, mean that winds will increase in the southern Bear Creek
Valley near Ashland late this morning as winds align with the
valley. While critical conditions are not expected near Ashland, it
will be breezy and dry, so the proper precautions should be taken.
This afternoon will be marked by dry conditions and very warm
temperatures inland, on the order of 10 to 15 degrees above normal,
and gusty south to southwest winds in the Shasta Valley and east of
the Cascades. Near critical conditions are possible during the
afternoon in portions of Lake, Klamath, and Modoc Counties. However
we don't think red flag conditions will be met mainly due to winds
not being strong enough. Therefore, we'll continue to headline.
A cold front will push into the region Thursday, and while light
precipitation is expected from the coast to the Cascades, this will
be a dry cold frontal passage for areas east of the Cascades.
Temperatures will trend cooler across the region Thursday afternoon,
with humidities higher over the West Side, but only slightly higher
east of the Cascades. Winds across the East Side are expected to be
stronger Thursday afternoon ahead of the front due to a combination
of a tighter pressure gradient and stronger winds aloft (700mb winds
between 25 and 35 kts). Critical fire weather conditions are
increasingly likely for Fire Weather zones 625 and 285, as well as
far eastern portions of 624 and 284. If fuels are receptive, Red
Flag Warnings may be necessary. Fire and land management agencies in
these areas are asked to please contact the National Weather Service
office in Medford with updated fuel status information.
After two days (Wednesday and Thursday) of increased fire weather
concerns, cooler temperatures, higher humidities, and even a few
showers north of the Umpqua Divide and northern Cascades, are
expected Friday as an upper level trough swings through. Breezy
winds are likely east of the Cascades once again Friday afternoon
and evening, but should not be near as strong as those of Thursday,
and relative humidities will also be much higher.
Dry but cooler weather is expected Saturday, then a warming and
continuing drying trend is expect early next week as upper level
ridging and the coastal thermal trough return. -BPN/Petrucelli
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT this morning for
PZZ356-376.
Small Craft Advisory until 2 AM PDT early this morning for
PZZ350-370.
Small Craft Advisory from 5 AM to 2 PM PDT Thursday for PZZ370.Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.